I am right there with you. There are several reasons for this according to my gyn/onc. It sort of depends on what type of pain you are experiencing. Vaginal dryness is the most common cause of pain. Even if you are using a lubricant before intercourse - your tissues get very dry due to lack of estrogen ion the time in between. Also, the surgery can change the shape or length of the vagina which can make certain positions worse than others. Also, my dr. said things tend to move around and many women have pain from their bowel or bladder moving down toward the vaginal cuff and these organs can get bumped during sex. I had my surgery in July and have had problem since day
one but it is much better with the following and for the first time pain free:
1. I use Replens or Ky ovules every two days on a regular basis - this keeps the vagina from ever getting too dry.
2. I use Astroglide during intercourse - my gyn/onc had me try this because he has had several patients use other brands but finally have success with this one (note: for me this did not work without also using the other lubricants on a regular basis).
3. Try to avoid missionary position and take lots of time to warm up.
My dr. didn't want me to take HRT and doesn't really believe in alternatives but I was so distressed that I started taking black cohosh. I am not recommending you do that without talking to your dr. but for me it did seem to help everything get somewhat better. I really didn't expect things to be so different and it has been really hard for me. My husband is my age and wants to pick back up right where we left off. I have lost most of my libido. I am on paxil so I think that may complicate the matter. My dr. also said it can sometime take a full year for complete healing and for things to be back to normal. Good luck to you. I don't know what type of pain you are having but thought I would list everything I know. You may want to get checked to make sure all is ok. It is very discouraging and frustrating! Hang in there! Shelly
Just a note...after my divorce I was on Paxil for about 6 months and I lost my sex drive and could not have an orgasm, while It did help me overall emtionally, I found these side affects to be extremely distressing to me so I stopped taking it and everything returned to normal.
I had my ovaries removed on the 6th and have had intercourse twice - both times it was painful due to dryness upon entry. I have just begun using a vaginal estrogen ring and will see if this helps. I'm still in the beginning phases of learning about all the options...your mention of black cohosh gives me another option to research :-)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.